Indian Journal of Critical Care Medicine · 2009 · 10 citations · 8 references
MedicineEmergency MedicinePharmacologyPharmaceutical ToxicologyPoisoning ManagementPsychopharmacologyAcute Kidney InjuryDrug Overdose ManagementOverdose ManagementRenal ToxicityAntihistamine PharmacologyAntihistamine TreatmentDrug-induced Acute Kidney InjuryMedication-associated Acute Kidney InjuryMuscle Injury ManagementMuscle Injury MechanicsOver-the-counter MedicationsRhabdomyolysis-associated Acute Kidney Injury
Antihistamines are easily available over-the-counter medications, which are frequently involved in overdoses. The usual course is accompanied by the anticholinergic effects of these agents. We report a case of a suicide attempt in a young male, where ingestion of antihistamine pheniramine maleate was complicated by nontraumatic rhabdomyolysis and oliguric acute renal failure. Rhabdomyolysis and acute renal failure is a rarely reported but potentially serious complication among patients who present to the emergency after intentional overdoses making recognition and prompt intervention essential. We also describe the potential mechanism of muscle injury in antihistamine overdose.
8
The Spectrum of Rhabdomyolysis
Patricia A. Gabow, William D. Kaehny, Stephen P. Kelleher · Medicine · 1982 · 1.1K citations
Medical Toxicology: Diagnosis and Treatment of Human Poisoning.
Annals of Internal Medicine · 1988 · 957 citations
Pharmacy, Pharmacology, Toxicology +17